MAUDE Adverse Event Report: MEDTRONIC XOMED INC. JET VENTILATION - HUNSAKER MON-JET VENTILATION TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

MEDTRONIC XOMED INC. JET VENTILATION - HUNSAKER MON-JET VENTILATION TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 7080100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results not available; evaluation expected but not yet begun.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ¿green end of device has dislodged from the main part of the tubing.The surgeon noticed this immediately and asked for an instrument to grab the dislodged anchor piece and successfully prevent it from further migrating into the patient¿s lungs.No further complications resulted from this.¿.
 
Additional Manufacturer Narrative
Date of this report: 11/10/2016.Additional information received: the device appeared normal prior to intubation.The anchor piece detached while removing the tube; forceps were used to retrieve the detached piece.The patient was undergoing a microlaryngoscopy posterior glottoplasty.Date received by manufacturer: 12/06/2016.Product evaluation: for analysis, 1 un-sealed sample, part number 7080100, from lot number 0211286619, was received; there was evidence of biological contaminants [based off of the reactivity with hydrogen peroxide].When compared to the assembly drawing: visually, the green expansion fingers were detached from the distal end of the main tube which would have resulted in the reported event.There was no significant damage to the packaging to indicate a cause.When viewed under magnification, the included stylette was still inserted, consistent with being cut at both ends, and bent.The jetting tube was pulled away from the main tube at the distal end.The extent of physical damage would have been immediately noticeable prior to use.The information most likely indicates damage during handling.Method: actual device evaluated.Results: deformation problem.Conclusion: operational context caused or contributed to event.
 
Event or Problem Description
Additional information received: the device appeared normal prior to intubation.The anchor piece detached while removing the tube; forceps were used to retrieve the detached piece.The patient was undergoing a microlaryngoscopy posterior glottoplasty.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
JET VENTILATION - HUNSAKER MON-JET VENTILATION TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6145858
Report Number1045254-2016-00410
Device Sequence Number13656352
Product Code BTR
UDI-Device Identifier00681490156431
UDI-Public00681490156431
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K922880
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model Number7080100
Device Catalogue Number7080100
Device Lot Number0211286619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2016
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
12/06/2016
12/06/2016
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date12/08/2016
09/27/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;